Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 448, NWS Atlanta, GA

October 12, 2009Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 12, 2009, 4:08 PM EDT for Toombs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2009, 4:08 PM EDT (20:08 UTC)
Expired
Oct 12, 2009, 4:49 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2447 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 122008
SVRFFC
GAC279-122115-
/O.NEW.KFFC.SV.W.0448.091012T2008Z-091012T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT MON OCT 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED SOUTHWEST OF 
  SANTA CLAUS...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
  CROSSING...ROCK SPRINGS...ENGLISH EDDY...CENTER...SOUTH THOMPSON...
  TOOMBS CENTRAL...JOHNSON CORNER...NEW BRANCH...PONDEROSA AND
  OHOOPEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3198 8221 3195 8241 3196 8248 3213 8246
      3214 8245 3222 8220 3219 8218 3214 8218
TIME...MOT...LOC 2008Z 255DEG 18KT 3204 8245

$$
2 follow-up statements
000 
WWUS52 KFFC 122028
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT MON OCT 12 2009

GAC279-122115-
/O.CON.KFFC.SV.W.0448.000000T0000Z-091012T2115Z/
TOOMBS GA-
428 PM EDT MON OCT 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN TOOMBS COUNTY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ENGLISH EDDY...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
CORNER AND NEW BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3197 8242 3206 8241 3212 8219 3198 8221
      3195 8241
TIME...MOT...LOC 2028Z 289DEG 15KT 3201 8235

$$
000 
WWUS52 KFFC 122049
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON OCT 12 2009

GAC279-122058-
/O.CAN.KFFC.SV.W.0448.000000T0000Z-091012T2115Z/
TOOMBS GA-
449 PM EDT MON OCT 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOOMBS COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THUNDERSTORMS 
ACROSS SOUTHERN TOOMBS COUNTY...INCLUDING AREAS AROUND ENGLISH
EDDY...TOOMBS CENTRAL...JOHNSON CORNER AND NEW BRANCH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3197 8242 3206 8241 3212 8219 3198 8221
      3195 8241
TIME...MOT...LOC 2048Z 259DEG 12KT 3201 8238

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 3:57 PM EDT, 11 minutes earlier.

Area forecast discussion, Oct 12, 3:57 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT MON OCT 12 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE CWA WITH THE STRONGER STORMS ACROSS CENTRAL GA. CURRENTLY THE
MOST RAIN HAS FALLEN ACROSS AREAS ALONG AND NORTH OF I20 WITH
WIDESPREAD AREAS OF 2-3 INCHES AND SOME ISOLATED 4-4 1/2 INCHES IN
BANKS AND MADISON COUNTIES. IM SURE WITH THE HEAVY RAIN NOW DOWN
ACROSS CENTRAL GA WE WILL SEE SOME 2-4 INCH TOTALS DOWN THERE AS
WELL. WE ARE ALSO SEEING SOME SEVERE STORMS DEVELOP ACROSS CENTRAL
GA AS THE WEAK HIGH PRESSURE WEDGE IS ONLY KEEPING NORTH GA IN A
STABLE ENVIRONMENT. CURRENTLY THERE IS SOME MINOR FLOODING ACROSS N
GA BUT NOTHING LIKE WHAT HAPPENED LAST MONTH. THE MODELS ARE IN GOOD
AGREEMENT SHOWING THE HEAVY RAIN OVER GA TODAY WITH A SURFACE HIGH
PRESSURE RIDGE CONTINUING TO BUILD DOWN THE EASTERN SEABOARD. THE
HEAVIEST RAIN EXITS THE FORECAST AREA TONIGHT AS THE WEDGE
ERODES...ALLOWING A SURFACE HIGH PRESSURE RIDGE (CENTERED OVER THE
NORTHERN PLAINS) TO BUILD SOUTHEASTWARD INTO N GA TUE MORNING. THIS
WILL BRING A BRIEF BREAK FROM THE RAIN...BUT ANOTHER WAVE MOVES OUT
OF EASTERN TX TUE AND ACROSS GA WEDNESDAY. GOOD MOISTURE REMAINS IN
PLACE AHEAD OF THE NEXT SYSTEM SPREADING ANOTHER ROUND OF MODERATE
TO HEAVY RAIN ACROSS THE AREA WED. THIS NEXT SYSTEM WILL BE SIMILAR
TO TODAYS EVENT WITH A WEDGE SETTING UP TUESDAY NIGHT JUST AHEAD OF
THE INCOMING DEEP MOISTURE. THIS NEXT SYSTEM SHOULD ALSO BRING 2-4
INCHES OF PRECIP TO NORTH AND PORTIONS OF CENTRAL GA. WILL CONTINUE
WITH ISOLATED THUNDER WORDING MAINLY ACROSS CENTRAL GA WHERE THE
WEDGE WILL NOT BE ABLE TO GET INTO.

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE BEGINNING OF THE EXTENDED PERIODS REMAIN ACTIVE AND WET...WITH
ANOTHER SURFACE LOW DEVELOPING OVER THE LOWER MISSISSIPPI VALLEY ON
THURSDAY AND PUSHING ACROSS PORTIONS OF CENTRAL AND SOUTH GEORGIA
FRIDAY MORNING. THIS WILL BRING CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY AFTERNOON WHEN THE DEEPENING TROUGH
PUSHES THE SURFACE FRONT OFF THE SOUTHEAST COAST.  WRAPAROUND
MOISTURE OVER THE NORTH GEORGIA MOUNTAINS CONTINUES INTO EARLY
SATURDAY AS TROUGH PUSHES EAST AND HIGH PRESSURE BUILDS INTO THE
AREA FOR SUNDAY. COLDER THAN NORMAL TEMPERATURES EXPECTED BY NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  72  59  60  51 /  40  10  90 100  40
ATLANTA         55  71  62  64  52 /  30  20  90  90  40
BLAIRSVILLE     50  72  55  58  46 /  30  10  90  90  50
CARTERSVILLE    53  70  62  62  55 /  30  20  90  80  40
COLUMBUS        64  78  67  73  64 /  40  40  80  80  50
GAINESVILLE     53  71  59  59  50 /  30  10  90  90  40
MACON           60  75  65  70  58 /  40  30  80  90  50
ROME            56  76  62  65  58 /  30  30  90  80  40
PEACHTREE CITY  56  71  62  66  59 /  40  20  90  90  50
VIDALIA         63  83  64  75  59 /  30  20  80  90  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...LUMPKIN...MADISON...MONROE...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&

01
Hazardous weather outlook, Oct 12, 2:45 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT MON OCT 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
245 PM EDT MON OCT 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF CENTRAL GEORGIA
THIS AFTERNOON AND EARLY THIS EVENING. AREAS OF HEAVY RAINFALL ARE
ALSO EXPECTED ACROSS PARTS OF NORTH GEORGIA THROUGH THIS AFTERNOON
WITH FLOODING CONTINUING OVERNIGHT.

.SYNOPSIS...
A RELATIVELY STATIONARY FRONT WILL PERSIST ACROSS MIDDLE GEORGIA
THROUGH TONIGHT. AS SOUTHWEST FLOW ALOFT CONTINUES...PERIODS OF
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING IS EXPECTED TODAY ESPECIALLY ACROSS
NORTH GEORGIA... ALONG AND NORTH OF A NEWNAN TO MILLEDGEVILLE
LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TUESDAY.
MINOR FLOODING IS POSSIBLE ALONG CREEKS...STREAMS...AND A FEW
RIVERS. ISOLATED STORMS SOUTH OF A COLUMBUS TO DUBLIN LINE MAY ALSO
BECOME SEVERE WITH DAMAGING WINDS...HAIL AND ISOLATED TORNADOES
POSSIBLE...MOST LIKELY OCCURRING BETWEEN 2 AND 9 PM.

.DISCUSSION...
DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES APPROACHING 2
INCHES AND A FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA OVER THE
NEXT FEW DAYS. INSTABILITY IS RELATIVELY HIGH SOUTH OF THE FRONT
WITH CAPE VALUES FROM 500 TO 2000. VERTICAL WIND SHEAR IS ALSO
MODERATELY STRONG AND WILL INCREASE THE LIKELIHOOD OF SUPERCELLS AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH
LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED ACROSS AREAS SOUTH AND EAST OF
MACON. ELSEWHERE SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER...HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 12, 10:25 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT MON OCT 12 2009

GAZ066-078-121500-
1025 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN HARRIS AND
TROUP COUNTIES UNTIL 1100 AM EDT...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF WEST POINT...MOVING
EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND
TROUP COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE PIEDMONT HEIGHTS...LONG CANE...CANNONVILLE...
WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...JONES CROSSROADS...BAUGHS
CROSSROADS...PINE MOUNTAIN-CALLAWAY GARDENS AND BIG SPRINGS.
Special weather statement, Oct 12, 11:45 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT MON OCT 12 2009

GAZ052-053-056-066>068-121700-
1145 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PIKE...TROUP...
MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES UNTIL 100 PM
EDT...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 1 PM.

RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA
COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 11:54 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON OCT 12 2009

GAZ023-025-027-121800-
1154 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND MINOR FLOODING IN
MADISON...SOUTHERN JACKSON AND HALL COUNTIES UNTIL 200 PM EDT...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 9 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 2 PM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MADISON...JACKSON AND HALL COUNTIES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
Special weather statement, Oct 12, 11:56 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT MON OCT 12 2009

GAZ052-053-056-066>068-121700-
1156 AM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING
IN PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA COUNTIES
UNTIL 100 PM EDT...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED MODERATE
TO OCCASIONALLY HEAVY RAINFALL CONTINUING ACROSS THE AREA. ONE TO
TWO INCHES OF RAIN HAS FALLEN SINCE 930 AM. AN ADDITIONAL INCH OR SO
IS POSSIBLE THROUGH 1 PM.

RUNOFF FROM THE HEAVY RAIN WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS PIKE...TROUP...MERIWETHER...SPALDING...HEARD AND COWETA
COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS WILL BE SUBJECT TO MINOR FLOODING.
Special weather statement, Oct 12, 1:26 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT MON OCT 12 2009

GAZ080-090>092-102-103-121815-
126 PM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND MARION
COUNTIES UNTIL 215 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MAUK TO 6 MILES WEST OF FLORENCE MARINA
STATE PARK...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN AS THEY MOVE
ACROSS WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE AND
MARION COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE OAKLAND...JAMESTOWN/SOUTH FORT BENNING...
OMAHA...CUSSETA...MAUK...CHRISTOPHER...FIVE POINTS...FLORENCE MARINA
STATE PARK...MANTA...BRANTLEY...MANTA...BUTLER...CHARING...LOUVALE
AND ZELLOBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Oct 12, 1:33 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 PM EDT MON OCT 12 2009

GAZ097-109-121800-
133 PM EDT MON OCT 12 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
DODGE AND LAURENS COUNTIES UNTIL 200 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTER...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DODGE AND
LAURENS COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE YONKERS...CHESTER...DEXTER...CADWELL...HARLOW...
RENTZ AND DUBLIN.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:46 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more18 hr
Oct 12, 8:34 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more6 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCForsyth, Fulton54 hr
Oct 12, 9:11 AM EDTRiver Flood WarningFFCGwinnett28 hr
Oct 12, 9:15 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup45 min
Oct 12, 10:23 AM EDTFlash Flood WarningFFCBanks, Jackson6 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCCobb, Douglas49 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCNewton, Rockdale50 hr
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Oct 12, 11:27 AM EDTRiver Flood WarningFFCBarrow, Jackson48 hr
Oct 12, 11:38 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Oct 12, 11:52 AM EDTRiver Flood WarningFFCCobb, Fulton23 hr
Oct 12, 2:05 PM EDTTornado WarningFFCLaurens40 min
Oct 12, 2:27 PM EDTTornado WarningFFCEmanuel, Treutlen78 min
Oct 12, 2:32 PM EDTTornado WarningFFCBleckley, Dodge, Laurens43 min
Oct 12, 2:35 PM EDTAreal Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more9 hr
Oct 12, 4:38 PM EDTRiver Flood WarningFFCDeKalb, Rockdale35 hr
Oct 12, 4:38 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe21 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.